Alert archive / Nevada / Flash Flood Warnings in 1996

Flash Flood Warning 4, NWS Las Vegas, NV

July 11, 1996Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 11, 1996, 2:24 PM PDT for Nye County, Nevada. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 1996, 2:24 PM PDT (21:24 UTC)
Expired
Jul 11, 1996, 3:30 PM PDT
In force
66 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 1996-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 1996-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 112124
FFWLAS
NVC023-112230-
 
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
224 PM PDT THU JUL 11 1996
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  330 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN SOUTH CENTRAL NEVADA
 
   ...SOUTH CENTRAL NYE COUNTY
 
AT 220 PM LAS VEGAS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
OVER SOUTH CENTRAL NYE COUNTY ABOUT 15 MILES NORTH OF PAHRUMP. THE
STORM WAS MOVING TO THE NORTHWEST AT 10 MPH ALONG HIGHWAY 160.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:57 PM PDT, 27 minutes earlier.

Area forecast discussion, Jul 11, 1:57 PM PDT, 27 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT THU JUL 11 1996

RADAR AND STLT INDICATING T-STORMS FIRING UP OVER MUCH OF AREA ATTM
WITH BULK OF ACTIVITY ALONG DEFORMATION AXIS FROM CENTRAL NV INTO
CENTRAL CA.  PER COOR WITH RNO/EKO ISSUED FFA TO BE IN EFFECT UNTIL 9
PM THIS EVENING.  WITH MDLS MAINTAINING RDG AXIS IN SAME GENERAL
VCNTY NEXT FEW DAYS WILL LEAVE FCST AS IS FOR NOW WITH ABUNDANT LOW
LVL MSTR ALREADY IN PLACE.  EXTENDED MDLS TRYING TO BRING IN DRIER SW
FLOW BY THE MIDDLE OF NEXT WEEK BUT WILL LEAVE T-STORMS IN EXTENDED
THROUGH WEEKEND ANYWAY WITH LITTLE OVERALL CHG.  LAS 2121.  KOSIER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:24 PM PDTSevere Thunderstorm WarningVEFNye66 min

Nearby

Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.